Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 27, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Dec 20, 2018, 9:25 AM EST for DeSoto County, Hardee County, Manatee County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2018, 9:25 AM EST (14:25 UTC)
- Expired
- Dec 20, 2018, 10:00 AM EST
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties DeSoto County, FL, Hardee County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 7:55 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
509
WFUS52 KTBW 201425
TORTBW
FLC027-049-081-201500-
/O.NEW.KTBW.TO.W.0027.181220T1425Z-181220T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
925 AM EST Thu Dec 20 2018
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southwestern Hardee County in central Florida...
East central Manatee County in west central Florida...
Northwestern DeSoto County in south central Florida...
* Until 1000 AM EST.
* At 925 AM EST, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Myakka City, or 12 miles west of
Arcadia, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ona around 950 AM EST.
Wauchula around 1000 AM EST.
Other locations impacted by this tornadic thunderstorm include
Limestone, Gardner, Zolfo Springs and Sweetwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2719 8200 2732 8216 2760 8184 2740 8164
TIME...MOT...LOC 1425Z 229DEG 32KT 2727 8205
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Dec 20, 8:01 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 20, 8:01 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
801 AM EST Thu Dec 20 2018
.DISCUSSION...
Rain is in place across all but the extreme northern and
southern areas this morning. Winds are turning from the SE
to the south and are increasing and becoming gusty. Already
seeing some bowing/rotating segments with the line moving
onshore currently, and the big variable for today's storms
will again be the surface instability as to whether any of
that will make it down. All existing watches and warnings
will remain unchanged, but will also be adding a Tornado
Watch in through 21Z for Pinellas, Hillsborough, and Polk
counties southward through the area. Will get the updates
out for the watch shortly.
&&
.AVIATION...
Winds will continue to increase, become gusty, and turn to
the S through the late morning, then more SW for the
afternoon with periods of heavy rain causing MVFR to IFR
conditions or worse. Rains are currently just to the north
of the FMY/RSW terminals, but will be overspreading there
within an hour or two.
&&
.MARINE...
SCA will be becoming a Gale Warning at 10 am and a TOR watch
will be in place across the near shore waters through 21z/4
pm. Showers and thunderstorms will continue to move over the
waters through the day with winds turning to the south and
southwest through the day as well as increasing in speed to
Gale force. Seas will also be building through the day. Not
much change for the update except to put in the TOR watch
headline.
&&
.Preliminary Point Temps/PoPs...
TPA 74 59 64 50 / 100 60 70 20
FMY 78 63 68 53 / 100 60 40 10
GIF 76 59 65 47 / 100 50 50 10
SRQ 73 60 65 54 / 100 60 70 20
BKV 74 56 64 46 / 100 50 70 10
SPG 74 59 66 52 / 100 60 70 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning from 7 PM this evening to 1 PM EST
Friday for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal
Pasco-Pinellas.
High Rip Current Risk through Saturday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Flood Watch through Friday morning for Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland
Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Sumter.
High Surf Advisory from 1 PM this afternoon to 9 PM EST
Saturday for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 AM EST this morning for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60
NM.
Gale Warning until 10 PM EST Friday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...57/McMichael
DECISION SUPPORT...69/CloseHazardous weather outlook, Dec 20, 3:11 AM EST, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 311 AM EST Thu Dec 20 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-202015- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 311 AM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Tonight. ...THUNDERSTORM IMPACT... Widespread showers and thunderstorms will continue through today, with strong and possibly damaging winds, locally heavy rainfall, and frequent lightning strikes expected. There is also a marginal risk for severe storms, mainly from around the I-4 corridor southward. Timing for the strongest storms is early this afternoon through the evening. ...FLOOD IMPACT... Locally heavy rainfall is expected through today and into the first part of the evening. Forecast rainfall totals are generally in the 3 to 4 inch range, but higher amounts are certainly possible. Flooding of low-lying and poor-drainage areas as well as minor flooding on certain roadways can be expected. ...COASTAL FLOOD IMPACT... A long duration and fetch of gale force winds will result in elevated water levels and additional wave run-up concerns along the west coast Thursday night into Friday. Coastal flooding and beach erosion will be a concern and coastal residents should be alert for possible warnings and take action to protect property. ...RIP CURRENT IMPACT... Strong onshore flow will lead to very high surf and an extremely high risk for rip currents along area beaches. ...MARINE IMPACTS... Hazardous conditions are expected over the eastern Gulf of Mexico through at least Friday night. Strong southeast to south winds today will shift west and northwest behind the cold front Thursday night into Friday, strengthening to gale force. These strong winds will produce very rough seas over the entire coastal waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...COASTAL FLOOD IMPACT... A long duration and fetch of gale force winds will result in elevated water levels and additional wave run-up concerns along the west coast Thursday night into Friday. Coastal flooding and beach erosion will be a concern and coastal residents should be alert for possible warnings and take action to protect property. ...RIP CURRENT IMPACT... Strong onshore flow will lead to very high surf and an extremely high risk for rip currents along area beaches through at least Saturday. ...MARINE IMPACTS... Gale force winds will be possible through Friday, with very rough seas. Winds will begin to improve some on Saturday, but wave heights will take longer to go down. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Carlisle
In the hours before
Local storm report, Dec 20, 7:40 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
740 AM EST THU DEC 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM MARINE TSTM WIND 4 ESE TAMPA 27.93N 82.43W
12/20/2018 M39 MPH HILLSBOROUGH FL BUOY
PORTS SITE AT EAST BAY CAUSEWAY REPORTED A 34 KNOT WIND
GUST.
&&
CLOSELocal storm report, Dec 20, 8:57 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
857 AM EST THU DEC 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM MARINE TSTM WIND 3 W FORT DESOTO PARK 27.61N 82.76W
12/20/2018 M59.00 MPH GMZ853 FL MESONET
WEATHERFLOW SITE REPORTED A 59 MPH WIND GUST.
0710 AM MARINE TSTM WIND 4 E DOWNTOWN SAINT PETE 27.77N 82.57W
12/20/2018 E45.00 MPH GMZ830 FL MESONET
WEATHERFLOW SITE REPORTED A 45 MPH WIND GUST.
0740 AM TORNADO 9 NNW MYAKKA CITY 27.46N 82.22W
12/20/2018 MANATEE FL EMERGENCY MNGR
PORCH OFF HOUSE AND TREES DOWN ALONG KIBLER RANCH ROAD.
&&
CLOSEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:52 AM EST | Gale Warning | TBW | 43 hr | |
| Dec 20, 3:12 AM EST | Coastal Flood Statement | TBW | Charlotte, Lee, Sarasota | 39 hr |
| Dec 20, 3:12 AM EST | Coastal Flood Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more | 39 hr |
| Dec 20, 3:12 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Dec 20, 3:12 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Dec 20, 5:55 AM EST | Special Marine Warning | TBW | 50 min | |
| Dec 20, 6:46 AM EST | Special Marine Warning | TBW | 44 min | |
| Dec 20, 7:02 AM EST | Special Marine Warning | TBW | 28 min | |
| Dec 20, 7:40 AM EST | Tornado Warning | TBW | Manatee | 20 min |
| Dec 20, 8:01 AM EST | Tornado Warning | TBW | Hillsborough, Polk | 29 min |
| Dec 20, 8:15 AM EST | Tornado Warning | TBW | Hardee, Polk | 30 min |
| Dec 20, 8:35 AM EST | Special Marine Warning | TBW | 40 min | |
| Dec 20, 8:43 AM EST | Tornado Warning | TBW | Polk | 21 min |
| Dec 20, 8:53 AM EST | River Flood Warning | TBW | Hillsborough | 4 days |
| Dec 20, 9:21 AM EST | Tornado Warning | TBW | Polk | 12 min |
| Dec 20, 9:24 AM EST | Tornado Warning | TBW | Manatee, Sarasota | 21 min |
| Dec 20, 9:37 AM EST | Tornado Warning | TBW | Polk | 23 min |
| Dec 20, 9:48 AM EST | Tornado Warning | TBW | Hardee, Polk | 27 min |
| Dec 20, 9:54 AM EST | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Hernando, Hillsborough, Manatee and 5 more | 111 min |
| Dec 20, 10:07 AM EST | Special Marine Warning | TBW | 53 min | |
| Dec 20, 11:01 AM EST | Special Marine Warning | TBW | 59 min | |
| Dec 20, 11:13 AM EST | Tornado Warning | TBW | Polk | 19 min |
| Dec 20, 11:21 AM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Hardee, Lee, Manatee, Sarasota | 39 min |
| Dec 20, 11:23 AM EST | Tornado Warning | TBW | Sarasota | 2 min |
| Dec 20, 11:26 AM EST | River Flood Warning | TBW | Hillsborough | 5 days |
| Dec 20, 11:26 AM EST | River Flood Warning | TBW | Manatee | 45 hr |
| Dec 20, 11:39 AM EST | Areal Flood Advisory | TBW | DeSoto, Hardee, Hernando, Hillsborough, Manatee, Pasco and 3 more | 96 min |
| Dec 20, 11:42 AM EST | Special Weather Statement | TBW | Polk | 48 min |
| Dec 20, 11:54 AM EST | Tornado Warning | TBW | Hardee, Manatee | 36 min |
| Dec 20, 11:59 AM EST | River Flood Warning | TBW | Manatee | 43 hr |
| Dec 20, 12:01 PM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more | 44 min |
| Dec 20, 12:48 PM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Polk | 57 min |
| Dec 20, 1:21 PM EST | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more | 84 min |
| Dec 20, 1:36 PM EST | Special Weather Statement | TBW | Highlands | 39 min |
| Dec 20, 2:59 PM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 28 hr |
| Dec 20, 3:38 PM EST | River Flood Warning | TBW | Hardee | 71 hr |
| Dec 20, 3:38 PM EST | River Flood Warning | TBW | DeSoto | 6 days |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.